Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Realizing rotation vectors for torus homeomorphisms


Author: John Franks
Journal: Trans. Amer. Math. Soc. 311 (1989), 107-115
MSC: Primary 58F22
MathSciNet review: 958891
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the rotation set $ \rho (F)$ for a lift $ F$ of a homeomorphism $ f:{T^2} \to {T^2}$, which is homotopic to the identity. Our main result is that if a vector $ v$ lies in the interior of $ \rho (F)$ and has both coordinates rational, then there is a periodic point $ x \in {T^2}$ with the property that

$\displaystyle \frac{{{F^q}({x_0}) - {x_0}}}{q} = v$

where $ {x_0} \in {R^2}$ is any lift of $ x$ and $ q$ is the least period of $ x$.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F22

Retrieve articles in all journals with MSC: 58F22


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1989-0958891-1
PII: S 0002-9947(1989)0958891-1
Article copyright: © Copyright 1989 American Mathematical Society